What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 24, 5:41 PM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Apr 24, 5:41 PM CST, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
641 PM CDT Fri Apr 24 2020
.AVIATION...
Convection to push east across most area terminals, with the
exception of LFK, this evening. Gusty winds expected in the
vicinity of thunderstorms. Conditions to improve after 25/06Z with
south to southwest winds around 10 to 15 knots and gusty becoming
northwest on Saturday. Gusts to diminish after 25/18Z with winds
persisting around 10 to 15 knots through 26/00z. /05/
&&
.PREV DISCUSSION... /issued 506 PM CDT Fri Apr 24 2020/
UPDATE...
Tornado Watch number 146 has been issued for portions of southwest
Arkansas, northwest Louisiana, southeast Oklahoma, and northeast
Texas through midnight CDT tonight. /33/
PREV DISCUSSION... /issued 329 PM CDT Fri Apr 24 2020/
SHORT TERM.../Tonight through Saturday Night/
This afternoon, the upper level trough is approaching the area
from the west while the dryline is beginning to take shape over
North Texas. Meanwhile, low level moisture continues to filter
into the Four State Region with dewpoints increasing into the
lower 60s over and near our western sections, and instability
will not be an issue as MLCAPE has already reached 1500-2000 J/kg
in these same areas. Convection should begin to fire along the
dryline just west of our area late this afternoon as it advances
east; this will provide the forcing needed to get things going.
Once the thunderstorms are underway, the deep layer sheer present
will allow for some of these to become supercells. Steep mid-level
lapse rates of 8 C/km and a wet bulb zero height of just under
10K ft will lead to some very large hail possible, especially
early on this evening. As more thunderstorm clusters develop into
the evening hours and push east across southern Arkansas and
northern Louisiana, a damaging wind threat will emerge. Isolated
tornadoes are not out of the question as 0-3km SRH will be
approaching 300 m2/s2. Most of this activity will occur between
4pm and midnight as the upper level trough and surface front race
through the area.
Behind this system, the pressure gradient will tighten across the
area with some strong and gusty winds left in its wake for the
first half of Saturday. Skies will become mostly clear during the
day tomorrow and will be quite pleasant with highs in the low to
mid 70s. Then, for Saturday night surface high pressure will
build into the region relaxing the winds and bringing cooler
temperatures to all sites. Lows Saturday night will range from the
upper 40s north of I-30 to the low to mid 50s elsewhere. /35/
LONG TERM.../Sunday through Thursday Night/
A progressive west-northwest flow aloft will remain over the region
for most of the long term period. Surface ridging and dry air aloft
in the wake of an earlier frontal passage should allow temperatures
to rebound nicely into mid 70s to near 80 degrees F, while keeping
rain chances low. The surface ridge will move east of the region by
Monday morning. Low-level winds will once again become southerly
advecting moisture back into the area from the Gulf of Mexico.
Despite little time for moisture to return, a weak shortwave trough
moving across the Central Plains should aid in the development of
scattered convection along a dryline/surface trough over Oklahoma
and Texas late Monday afternoon, which may then move into the area
overnight and into early Tuesday morning.
A much stronger upper trough will move across the Plains during the
day Tuesday driving the dryline and a cold front towards the region.
The upper trough will strengthen as it moves across the Mississippi
River, and thunderstorms are expected to become more numerous ahead
of the advancing front, especially Tuesday afternoon and night.
Severe weather cannot be completely ruled out as instability and
deep layer shear will be more than sufficient. The severe weather
threat should quickly diminish after midnight Wednesday morning as
the cold front sweeps across the region.
A upper level ridge will build and move over the Southern Plains
late in the week. Dry weather should return for Thursday. Despite
the cold front, very little change in airmass is anticipated as
daytime temperatures warm into the low to mid 80s.
CN
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 57 75 53 77 / 50 0 0 0
MLU 60 77 54 77 / 50 0 0 0
DEQ 53 74 48 77 / 60 0 0 0
TXK 55 73 51 75 / 60 0 0 0
ELD 55 75 51 77 / 70 0 0 0
TYR 55 75 52 77 / 30 0 0 0
GGG 55 75 52 77 / 40 0 0 0
LFK 57 78 54 80 / 40 10 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
05/35/09
Hazardous weather outlook, Apr 24, 2:13 PM CST, 4 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
313 PM CDT Fri Apr 24 2020
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-251200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
313 PM CDT Fri Apr 24 2020
This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.
.DAY ONE...This Afternoon and Tonight...
Severe thunderstorms are possible late this afternoon through
this evening across much of the region. Very large hail, damaging
winds, and isolated tornadoes will be possible quickly move east.
The threat for severe weather should end by midnight as the storms
exit the area.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday...
Thunderstorms are possible once again Tuesday and Tuesday night
areawide ahead of another upper level disturbance and associated
cold front. While the threat for severe thunderstorms can not be
ruled out, the threat for heavy rainfall will exist as well, which
may lead to localized flooding. Any severe weather or flood
threat will diminish by Wednesday morning as much drier air spills
southeast in the wake of the cold front.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel...amateur radio
operators...and storm spotters will be needed late this afternoon
through this evening. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.
09
In the hours before
Special weather statement, Apr 24, 6:13 PM CST, 42 minutes before
Special Weather Statement
National Weather Service Shreveport LA
713 PM CDT Fri Apr 24 2020
LAZ001-TXZ126-138-250100-
Caddo LA-Harrison TX-Marion TX-
713 PM CDT Fri Apr 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CADDO PARISH...
SOUTHERN MARION AND CENTRAL HARRISON COUNTIES UNTIL 800 PM CDT...
At 713 PM CDT, Doppler radar was tracking a strong thunderstorm over
Harleton, or 14 miles northwest of Marshall, moving east at 55 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Shreveport, Marshall, Blanchard, Jefferson, Oil City, Mooringsport,
Karnack, Woodlawn, Harleton, Gray, Scottsville, Uncertain, Nesbitt,
Caddo Lake, Leigh, Jonesville and Bethany.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until midnight CDT for northwestern
Louisiana...and northeastern Texas.
LAT...LON 3259 9463 3277 9463 3284 9386 3247 9388
TIME...MOT...LOC 0013Z 272DEG 47KT 3268 9453
33
Special weather statement, Apr 24, 6:14 PM CST, 41 minutes before
Special Weather Statement
National Weather Service Shreveport LA
714 PM CDT Fri Apr 24 2020
LAZ001-TXZ138-151-250100-
Caddo LA-Panola TX-Harrison TX-
714 PM CDT Fri Apr 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CADDO PARISH...
SOUTHERN HARRISON AND NORTHEASTERN PANOLA COUNTIES UNTIL 800 PM
CDT...
At 714 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hallsville, or 9 miles southwest of Marshall, moving east at 55 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Shreveport, Marshall, Greenwood, Waskom, Elysian Fields, Scottsville,
Jonesville, Keithville, Cross Lake and Darco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until midnight CDT for northwestern
Louisiana...and northeastern Texas.
LAT...LON 3254 9456 3258 9379 3234 9379 3233 9381
3231 9381 3237 9449 3239 9449 3240 9450
3239 9451 3240 9453 3241 9456
TIME...MOT...LOC 0014Z 269DEG 47KT 3246 9448
33Local storm report, Apr 24, 6:29 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
729 PM CDT FRI APR 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 10 SSE ORE CITY 32.67N 94.67W
04/24/2020 E0.70 INCH HARRISON TX AMATEUR RADIO
HAIL AT INTERSECTION HWY 154 AND COUNTY ROAD
2879.
&&
20Local storm report, Apr 24, 6:36 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
736 PM CDT FRI APR 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 7 SSW ORE CITY 32.70N 94.75W
04/24/2020 E1.25 INCH UPSHUR TX PUBLIC
HAIL REPORTED NEAR THE DIANA COMMUNITY.
&&
20Special weather statement, Apr 24, 6:48 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Shreveport LA
748 PM CDT Fri Apr 24 2020
LAZ010-TXZ151-153-250130-
De Soto LA-Panola TX-Shelby TX-
748 PM CDT Fri Apr 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DE SOTO PARISH...
SOUTHERN PANOLA AND NORTH CENTRAL SHELBY COUNTIES UNTIL 830 PM CDT...
At 748 PM CDT, Doppler radar was tracking a strong thunderstorm near
Carthage, moving east at 50 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Carthage, Logansport, Joaquin, Gary City, Keachi, Grand Cane,
Longstreet, Stanley, Gloster, Keat Chie, Deadwood and Woods.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until midnight CDT for northwestern
Louisiana...and eastern and northeastern Texas.
LAT...LON 3202 9451 3217 9450 3218 9382 3191 9381
TIME...MOT...LOC 0048Z 272DEG 43KT 3208 9442
33
Special weather statement, Apr 24, 6:50 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Shreveport LA
750 PM CDT Fri Apr 24 2020
OKZ077-250130-
McCurtain OK-
750 PM CDT Fri Apr 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MCCURTAIN COUNTY UNTIL
830 PM CDT...
At 749 PM CDT, Doppler radar was tracking a strong thunderstorm near
Manchester, or 20 miles north of Clarksville, moving northeast at 40
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Idabel, Broken Bow, Wright City, Valliant, Millerton, Garvin,
Eagletown, Farmers Hill, Hochatown, Holly Creek, Glover, Oak Hill and
Golden.
A Tornado Watch remains in effect until midnight CDT for southeastern
Oklahoma...and northeastern Texas.
LAT...LON 3428 9464 3404 9448 3385 9499 3386 9500
3386 9504 3390 9506 3391 9508 3388 9508
3388 9509 3390 9510 3392 9508 3390 9512
3391 9513 3393 9512 3394 9516 3401 9516
TIME...MOT...LOC 0049Z 241DEG 37KT 3390 9515
50